MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+ UNI 27IN 3-0 SA PS1 PR MP; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. SFX SPI MCRYL+ UNI 27IN 3-0 SA PS1 PR MP; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Model Number SXMP1B104
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a total knee replacement procedure on an unknown date and barbed suture was used.The suture strand broke (torn apart) at the loop area while closing the subcuticular layer.Another suture was used to complete the closure of subcuticular layer.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: can you please describe what was used to complete the procedure? standard monocryl plus was used to complete the closure of the subcuticular layer.Can you please confirm, what tissue was being approximated or sutured when it broke? the subcuticular layer of patient¿s leg.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form: suture/solid/parenteral, strength = 2360 g/m.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 02/17/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803.Part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3 h3 investigation summary: the product was returned for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that an empty labeled winding former and a needle/suture piece of product code sxmp1b104 were received for evaluation, the swage and attachment area was noted to be as expected, the suture piece was observed with body fluids and marks on the surface and the end was cut appears to be by use of the surgical instrument.No functional test can be performed due to sample condition.The condition of the sample received indicates improper handling of the device.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Trade name - irgacare® active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 g/m.

Brand Name
SFX SPI MCRYL+ UNI 27IN 3-0 SA PS1 PR MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13238013
Report Number2210968-2022-00347
Device Sequence Number4555237
Product Code GAM
UDI-Device Identifier10705031236677
UDI-Public10705031236677
Combination Product (Y/N)Y
Initial Reporter CountryMY
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberSXMP1B104
Device Catalogue NumberSXMP1B104
Device Lot NumberQCBBXR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer01/24/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown